Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 72, NWS Tallahassee, FL

May 17, 200613 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 17, 2006, 2:20 PM CDT for 13 counties in Florida. It took effect at May 18, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2006, 2:20 PM CDT (19:20 UTC)
In effect from
May 18, 2006, 12:00 PM CDT
Expired
May 18, 2006, 6:49 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 171920
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT WED MAY 17 2006

...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND UNTIL 8 PM EDT (7 PM CDT)
THIS EVENING DUE TO BRIEF DURATIONS OF LOW RELATIVE HUMIDITY BELOW
35 PERCENT...20 FOOT WIND SPEEDS ABOVE 15 MPH AND HIGH DISPERSION
INDICES ABOVE 75...

...A RED FLAG WARNING IS NOW IN EFFECT FOR MOST OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND EXCEPT ALONG THE IMMEDIATE
COAST THURSDAY AFTERNOON FROM 1 PM EDT (NOON CDT) UNTIL 8 PM EDT
(7 PM CDT) DUE TO BRIEF DURATIONS OF LOW RELATIVE HUMIDITY BELOW
35 PERCENT...20 FOOT WIND SPEEDS ABOVE 15 MPH AND HIGH DISPERSION
INDICES ABOVE 75...

.DISCUSSION...HIGHER TEMPERATURES AND STRONG WINDS WILL RESULT IN
A COMBINATION OF LOW RELATIVE HUMIDITIES AND HIGH DISPERSION
LEVELS THAT WILL CREATE RED FLAG CONDITIONS ACROSS NORTH FLORIDA
THIS AFTERNOON AND ON THURSDAY AFTERNOON. 

FLZ012-014-015-180000-
/O.CAN.KTAE.FW.A.0062.060518T1700Z-060518T2300Z/
/O.CON.KTAE.FW.W.0071.000000T0000Z-060518T0000Z/
BAY-GULF-FRANKLIN-
220 PM CDT WED MAY 17 2006 /320 PM EDT WED MAY 17 2006/

...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING DUE TO BRIEF DURATIONS OF LOW RELATIVE HUMIDITY BELOW 
35 PERCENT...HIGH DISPERSIONS ABOVE 75 AND 20 FOOT WIND SPEEDS 
ABOVE 15 MPH...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE
RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. THE FIRE
WEATHER WATCH FOR TOMORROW AFTERNOON HAS BEEN CANCELLED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>011-013-016>019-026>029-034-180000-
/O.UPG.KTAE.FW.A.0062.060518T1700Z-060518T2300Z/
/O.NEW.KTAE.FW.W.0072.060518T1700Z-060519T0000Z/
/O.CON.KTAE.FW.W.0071.000000T0000Z-060518T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
220 PM CDT WED MAY 17 2006 /320 PM EDT WED MAY 17 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING DUE TO BRIEF DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 
PERCENT...HIGH DISPERSIONS ABOVE 75 AND 20 FOOT WIND SPEEDS ABOVE 15 MPH...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY FOR SIMILAR CONDITIONS...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE RED
FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG
WARNING IS NOW IN EFFECT FOR THURSDAY AFTERNOON FOR AREAS AWAY
FROM THE IMMEDIATE COAST...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM
CDT/ TO 8 PM EDT /7 PM CDT/.

RELATIVE HUMIDITY VALUES WILL DROP TO CRITICAL LEVELS TOMORROW
AFTERNOON ACROSS THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND...EXCEPT FOR AREAS ALONG THE IMMEDIATE COAST. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY
4 follow-up statements
000 
WWUS82 KTAE 172351
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
751 PM EDT WED MAY 17 2006

...A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND EXCEPT ALONG THE IMMEDIATE
COAST THURSDAY AFTERNOON FROM 1 PM EDT (NOON CDT) UNTIL 8 PM EDT
(7 PM CDT) DUE TO BRIEF DURATIONS OF LOW RELATIVE HUMIDITY BELOW
35 PERCENT...20 FOOT WIND SPEEDS ABOVE 15 MPH AND HIGH DISPERSION
INDICES ABOVE 75...

.DISCUSSION...HIGHER TEMPERATURES AND STRONG WINDS WILL RESULT IN
A COMBINATION OF LOW RELATIVE HUMIDITIES AND HIGH DISPERSION
LEVELS THAT WILL CREATE RED FLAG CONDITIONS ACROSS NORTH FLORIDA
ON THURSDAY AFTERNOON.

FLZ007-009>011-013-016>019-026>029-034-180800-
/O.CAN.KTAE.FW.W.0071.000000T0000Z-060518T0000Z/
/O.CON.KTAE.FW.W.0072.060518T1700Z-060519T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
651 PM CDT WED MAY 17 2006 /751 PM EDT WED MAY 17 2006/

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ THURSDAY...

A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY FOR MOST OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ012-014-015-180100-
/O.CAN.KTAE.FW.W.0071.000000T0000Z-060518T0000Z/
BAY-GULF-FRANKLIN-
651 PM CDT WED MAY 17 2006 /751 PM EDT WED MAY 17 2006/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR WEDNESDAY AFTERNOON. 

$$

LANIER
000 
WWUS82 KTAE 180929
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 AM EDT THU MAY 18 2006

...A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND EXCEPT ALONG THE COAST
THIS AFTERNOON FROM 1 PM EDT (NOON CDT) UNTIL 8 PM EDT (7 PM CDT) DUE
TO BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...20
FOOT WIND SPEEDS ABOVE 15 MPH AND DISPERSION INDICES ABOVE 75...

.DISCUSSION...HIGHER TEMPERATURES WILL RESULT IN LOWER RELATIVE
HUMIDITIES TODAY...AND COMBINED WITH BRISK WINDS AND HIGH DISPERSION
LEVELS...WILL CREATE RED FLAG CONDITIONS ACROSS MOST OF NORTH
FLORIDA THIS AFTERNOON THROUGH EARLY THIS EVENING.

FLZ007-009>011-013-016>019-026>029-034-190000-
/O.CON.KTAE.FW.W.0072.060518T1700Z-060519T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
429 AM CDT THU MAY 18 2006 /529 AM EDT THU MAY 18 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO A COMBINATION
OF RELATIVE HUMIDITIES BELOW 35 PERCENT...20 FOOT WIND SPEEDS ABOVE 15 MPH
AND DISPERSION LEVELS ABOVE 75...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO DEVELOP THIS AFTERNOON. A COMBINATION OF BRISK WINDS...LOW
RELATIVE HUMIDITIES...AND WARM TEMPERATURES WILL CREATE THE
POTENTIAL FOR RAPID GROWTH OF FIRES.

$$

DUVAL
000 
WWUS82 KTAE 181910
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT THU MAY 18 2006

...A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND EXCEPT FOR BAY..GULF AND
FRANKLIN COUNTIES UNTIL 8 PM EDT (7 PM CDT) THIS EVENING DUE TO
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...20 FOOT
WIND SPEEDS ABOVE 15 MPH AND DISPERSION INDICES ABOVE 75...

...A FIRE WEATHER WATCH IS IN EFFECT ON FRIDAY FOR MOST OF THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND EXCEPT FOR
BAY..GULF AND FRANKLIN COUNTIES FROM 1 PM (12 PM CDT) UNTIL 8 PM
EDT (7 PM CDT) DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...20 FOOT WIND SPEEDS ABOVE 15 MPH AND DISPERSION
INDICES ABOVE 75...

.DISCUSSION...DRY AIR...BRISK WINDS AND HIGH DISPERSION LEVELS
WILL CONTINUE TO PRODUCE RED FLAG CONDITIONS ACROSS MUCH OF NORTH 
FLORIDA THROUGH SUNDOWN TONIGHT. TEMPERATURES WILL CONTINUE TO
CLIMB TOMORROW AND OFFSET A MODEST INCREASE IN MOISTURE AND SMALL
DECREASE IN WINDS. THIS WILL COMBINE WITH HIGH DISPERSION LEVELS
TO LIKELY CREATE RED FLAG CONDITIONS ACROSS MOST OF NORTH FLORIDA
FRIDAY AFTERNOON. VERY WARM AND DRY CONDITIONS WILL CONTINUE
THROUGH AT LEAST THE FIRST OF NEXT WEEK.

FLZ007-009>011-013-016>019-026>029-034-190000-
/O.NEW.KTAE.FW.A.0063.060519T1700Z-060520T0000Z/
/O.CON.KTAE.FW.W.0072.000000T0000Z-060519T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
210 PM CDT THU MAY 18 2006 /310 PM EDT THU MAY 18 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
EDT /7 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO DEVELOP THIS AFTERNOON. A COMBINATION OF BRISK WINDS...
LOW RELATIVE HUMIDITIES...AND WARM TEMPERATURES WILL CREATE THE
POTENTIAL FOR RAPID GROWTH OF FIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

BLOCK
000 
WWUS82 KTAE 182349
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
749 PM EDT THU MAY 18 2006

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
RED FLAG WARNING FOR THIS AFTERNOON FOR MOST OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND...

...A FIRE WEATHER WATCH REMAINS IN EFFECT ON FRIDAY FOR MOST OF THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND EXCEPT FOR
BAY..GULF AND FRANKLIN COUNTIES FROM 1 PM (12 PM CDT) UNTIL 8 PM
EDT (7 PM CDT) DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...20 FOOT WIND SPEEDS ABOVE 15 MPH AND DISPERSION
INDICES ABOVE 75...

.DISCUSSION...TEMPERATURES WILL CONTINUE TO GET WARMER ON FRIDAY AND
OFFSET A MODEST INCREASE IN MOISTURE AND SMALL DECREASE IN WINDS.
THIS WILL COMBINE WITH HIGH DISPERSION LEVELS TO LIKELY CREATE
POSSIBLE RED FLAG CONDITIONS ACROSS MOST OF NORTH FLORIDA FRIDAY
AFTERNOON. VERY WARM AND DRY CONDITIONS WILL CONTINUE THROUGH AT
LEAST THE FIRST OF NEXT WEEK.

FLZ007-009>011-013-016>019-026>029-034-191100-
/O.CAN.KTAE.FW.W.0072.000000T0000Z-060519T0000Z/
/O.CON.KTAE.FW.A.0063.060519T1700Z-060520T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
649 PM CDT THU MAY 18 2006 /749 PM EDT THU MAY 18 2006/

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR MUCH OF THE EASTERN FLORIDA PANHANDLE 
AND FLORIDA BIG BEND...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR MOST OF THE EASTERN FLORIDA PANHANDLE 
AND FLORIDA BIG BEND EXCEPT FOR BAY..GULF AND FRANKLIN COUNTIES 
FROM 1 PM EDT (12 PM CDT) UNTIL 8 PM EDT (7 PM CDT) DUE TO POSSIBLE 
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...20 FOOT 
WIND SPEEDS ABOVE 15 MPH AND DISPERSION INDICES ABOVE 75.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

12-WATSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 17, 9:10 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, May 17, 9:10 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EDT WED MAY 17 2006

.SYNOPSIS...
WATER VAPOR AND 13Z RUC ANALYSIS CONTINUE TO SHOW HIGHLY AMPLIFIED
PATTERN ACROSS NORTH AMERICA...HIGHLIGHTED BY A PERSISTENT DEEP
TROUGH ACROSS THE EAST AND LARGE RIDGE ACROSS THE PACIFIC COAST AND
INTERMOUNTAIN WEST. UPPER LOW OVER SOUTHERN QUEBEC WHICH HAS
PRODUCED SIGNIFICANT FLOODING ACROSS THE NORTHEAST FOR THE BETTER
PART OF A WEEK IS FINALLY WEAKENING AND MOVING OFF INTO THE CANADIAN
MARITIMES. GLOBAL MODELS DO SHOW A SLOW DE-AMPLIFICATION OF THE
PATTERN THROUGH THE REST OF THE WEEK...BUT HOLD THE EAST COAST
TROUGH...WEST COAST RIDGE CONFIGURATION INTO THE WEEKEND. IN THE
SHORTER TERM...SIGNIFICANT UPPER LEVEL SHORTWAVE ENERGY LOOK TO DIVE
INTO THE GREAT LAKES REGION THIS AFTERNOON AND TONIGHT. THIS ENERGY
CLOSES OFF INTO YET ANOTHER UPPER LOW OVER THE NORTHEAST ON THURSDAY
AND DRIVES THE NEXT COLD FRONT INTO THE TENNESSEE VALLEY AND
SOUTHEAST U.S. COLD FRONT EXPECTED TO REACH THE NORTHERN PORTION OF
THE CWA LATE THURSDAY OR THURSDAY NIGHT BEFORE WASHING OUT OVERHEAD
ON FRIDAY.

.SHORT TERM...THIS AFTERNOON INTO TONIGHT
EXAMINATION OF KTLH 12Z SOUNDING PROMPTED THE LOWERING OF MAX TEMPS
ACROSS THE REGION BY SEVERAL DEGREES. MIXING TO EVEN A BIT ABOVE
800MB ONLY GIVES HIGHS AROUND 75 F (EVEN MIXING TO 750MB WILL ONLY
YIELD PERHAPS UPPER 70S).

CONTINUED PREVIOUS FORECASTS IDEA OF GOING SLIGHTLY HIGHER POPS THAN
GUIDANCE. IN FACT...THE MAV GUIDANCE HAS ACTUALLY LOWERED THE POP
FURTHER. HOWEVER...SEVERAL FACTORS SHOULD NOT BE OVERLOOKED IN THE
POTENTIAL FOR ISOLATED SHOWERS AND EVEN A THUNDERSTORM THIS
AFTERNOON. DECENT UPSTREAM SHORTWAVE IS SEEN ON WV MOVING SE ACROSS
ARKANSAS. Q-VECTOR CONVERGENCE ASSOCIATED WITH THIS FEATURE REACHES
THE CWA DURING PERIOD OF PEAK AFTERNOON HEATING. MID LEVEL LAPSE
RATES THIS AFTERNOON ARE ALSO ON THE ORDER OF 6 TO 7 C/KM. ALTHOUGH
SIMILAR CONDITIONS AROUND THE AREA YESTERDAY AFTERNOON DID NOT YIELD
ANY CONVECTION...THE KTLH SOUNDING IS SIGNIFICANTLY MORE MOIST IN
THE MIDLEVELS THAN 24 HOURS AGO. AREAS EXPERIENCING THIS HIGHER MID
LEVEL MOISTURE DURING TUESDAY AFTERNOON (KJAN & KBHM) SAME ISOLATED
TO EVEN SCATTERED SHOWERS AND THUNDERSTORMS BY MID AFTERNOON LASTING
INTO THE MIDDLE EVENING HOURS. NOT EXPECTING AS MUCH CONVECTION
ACROSS THE CWA THIS AFTERNOON AS WAS SEEN UPSTREAM...BUT THE MENTION
OF A SHOWERS OR THUNDERSTORMS IS CERTAINLY WARRANTED.

ANY SHOWERS THAT DO DEVELOP WILL RAPIDLY FADE AWAY DURING THE EARLY
EVENING HOURS WITH LOSS OF DAYTIME HEATING AND MID/UPPER LEVEL
DYNAMICS. DISSIPATING CU FIELD THROUGH THE REST OF THE EVENING
SHOULD RESULT IN PARTLY TO MOSTLY CLEAR SKIES BY 06Z. LOW
TEMPERATURES IN THE MIDDLE TO UPPER 50S LOOK FINE AND PLAN ON LITTLE
CHANGE AT THIS TIME.

&&
.MARINE...
WINDS AND SEAS WILL BE FAIRLY LOW THIS AFTERNOON AND TONIGHT...THEN
PICK UP TO EXERCISE CAUTION LEVELS THURSDAY AFTERNOON AS THE
GRADIENT TIGHTENS AHEAD OF AN APPROACHING FRONT.

&&
.FIRE WEATHER...
EXPECTED AFTERNOON CUMULUS DEVELOPMENT SHOULD HELP KEEP TEMPS DOWN A
BIT THIS AFTERNOON WITH WITH DEWPOINTS EXPECTED TO NOT DROP BELOW
PERHAPS THE UPPER 40S...RH LEVELS ARE EXPECTED TO REMAIN ABOVE
CRITICAL LEVELS THIS AFTERNOON. IT WILL BE A CLOSE CALL FOR RED FLAG
CONDITIONS THURSDAY AFTERNOON.

&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON AND
EVENING WITH ONLY A SLIGHT CHANCE OF -TSRA ACROSS THE REGION BETWEEN
18 TO 24Z. HOWEVER...CHANCES OF TS ARE TO LOW TO MENTION AT THE
TERMINALS AT THIS TIME. WILL CONTINUE TO MONITOR AREA RADARS AND
SATELLITE IMAGERY AS CONVECTION BEGINS AND TRY TO PINPOINT THE
ACTIVITY IN THE 18Z TAF PACKAGE. OVERNIGHT...MAY SEE A FEW MVFR
RESTRICTIONS DUE TO VISBY AT VLD AND TLH BETWEEN 09 AND 13Z.

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM 1 PM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...AND WASHINGTON.

&&

PUBLIC/MARINE...BLOCK/MROCZKA
AVIATION/FIRE WX...GODSEY
Hazardous weather outlook, May 17, 5:18 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 AM EDT WED MAY 17 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-181200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
518 AM CDT WED MAY 17 2006 /618 AM EDT WED MAY 17 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE ADJACENT PORTIONS OF
THE GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE EAST FLORIDA
PANHANDLE COAST. THERE IS A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS TODAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE
REGION FROM THE NORTHWEST. CONDITIONS DO NOT APPEAR FAVORABLE FOR
WIDESPREAD SEVERE WEATHER. HOWEVER...THE UNUSUALLY COLD UPPER
ATMOSPHERE COUPLED WITH DAYTIME HEATING COULD CAUSE ONE OR TWO
STORMS TO PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEB SITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 5:09 AM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more9 hr
May 17, 11:20 AM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more8 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.